Sertraline withdrawal : Hi guys I’ve... - Mental Health Sup...

Mental Health Support

27,556 members15,833 posts

Sertraline withdrawal

Jimbob8t2
Jimbob8t2

Hi guys I’ve been taking 200mg of sertraline for nearly 2 years, I realised I had run out on Friday and thought that missing it for a few days until Monday would be ok....

Well 1 and a half days without it I started feeling odd, then I randomly started being sick only for 10 mins then I started to feel better. All I remember after that is getting an emergency prescription this was at about 4pm Saturday, my wife picked it up for me but I don’t remember anything after that until 930 this morning when I took my usual dose.

I feel like I have the flu I have no energy I’m sweating but cold.

Is this normal withdrawal symptoms or should I be worried?

How long until I get back to normal?

14 Replies

Hi, sertraline has a half life of between 22 - 36 hours, which is why you felt okay for the first day or so because there was still sufficient drug in your system. Now you have taken your normal dose, it shouldn't take too long to get back to where your system was.

Check out Mind's website regarding withdrawal- mind.org.uk/information-sup... it should reassure you that what you are feeling is "normal"

The lesson learnt here is don't run out of medication. Hope you feel back to "normal" soon xxx

Jimbob8t2
Jimbob8t2 in reply to Missy_D

Thank you I’ve never felt so ill in all my life. I suppose I don’t notice the medication working so I kinda thought nothing would happen. I’ve had my normal dose this morning.

I’m just scared now

Millie09
Millie09 in reply to Jimbob8t2

Hi Jimbob,

I have been on sertraline now for 3 yrs , 100mg a day so half of what you take ,

Myself , I ran out of sertraline 2 days , I had slight anxiety but nothing you described , especially the not knowing anything from yesterday until this morning? ,

How are you feeling now ? , In my opinion you may have picked up a bug of some sort , it was too short a time span to have such bad “withdrawal symptoms “ , I’ve been late taking sertraline and pregabalin due to issues beyond my control and never have I been that way 😟.

See how you feel later this evening , hope you recover soon .

Jimbob8t2
Jimbob8t2 in reply to Millie09

That’s why I’m a bit worried my whole body hurts , it’s ok I’ll see how it goes

Millie09
Millie09 in reply to Jimbob8t2

See how you feel later , as Alex mentioned some people are affected worse than others .

Get well soon 😊

Missy_D
Missy_D in reply to Jimbob8t2

Scared of what? If you re still feeling unwell or anxious you could always ring 111. Perhaps speaking to a professional will help with your fears. Did you read the information link? We all react differently so one person may have no side effects, whilst someone else, who could even be on a lower dose, will get everything and more.

Jimbob8t2
Jimbob8t2 in reply to Missy_D

Scared of the fact that if I don’t take a medication I’m severely ill.

Missy_D
Missy_D in reply to Jimbob8t2

I can understand that, and I am sorry that your body reacts in such a way when you have no medication. It will be worth informing your GP of this, so if they ever decide to change your medications they know that you are sensitive to the withdrawal.

Hopefully you can put this event aside, chalk it up as experience (it was certainly a tough lesson) and in a way knowing more about how your body reacts will prevent it from happening in the future.

Hope you are feeling better x

I know with Covid getting to see a GP is hard work but you should always call your GP, and I think you should still do so.

I hope you are feeling better it must have been a frightening experience.

Sounds within the normal range of withdrawal effects. Some people just get hit a lot worse than others.

Sertraline isn't known for being that bad, but going cold turkey on a maximum dose your symptoms don't sound that surprising.

I’ve run out of sertraline in the past for a couple of days (having 3 young kiddies one of whom is a type 1 diabetic I completely forgot to put a new repeat in for myself! It happens doesn’t it) but I can’t say I ever experienced anything like you have, I had the usual brain zaps, feeling dizzy and very depressed/ anxious but not actual sickness. Maybe you have a bug on top? I hope you feel better soon, it’s not nice

Yes it is normal and everyone reacts different. You are on the highest does and this is why you are feeling worse than others on a lower does. I am on 200mg and the surgery messed up my script meaning I went without including other meds such as Pregablin and co-codamol for 3 days. I was a mess and felt like a junkie on a come down, so glad my partner was here to keep me safe. Within a few days you should feel fine again I did. So yes normal but if you feel the same after a few days then go see your GP.

I am on 150 mg of sertraline and am fine on missing the odd day. Once like you I had run out and by the 2nd day I felt sick, spaced out and generally so unwell I had to leave work early. I felt fine again after a couple more days when I was taking them again. I make sure I never run out now. I also built up some in reserve by skipping the odd dose.

I have often missed a day or few of 200mg but since having a miscarriage this year I often feel Sucicidal any tips

You may also like...